Having trouble keeping sugar level HELP

I am t1 for 2 yrs now 25 yrs old ..have this for 2 yrs now.I can not keep the level on my sugar correct . Just wondering if someone has answers . My doctor just tells me to deal with it..I have tryed many doctors still get the same answers. I cant gain wieght. I look like a skelton..Does any one know what I can do? I want to live its summer now I cant take the heat
What kind of work can I do Im so up and down I dont know what kind of work is safe..MY sugar spikes up with I take the insuln it goes really down the back up so high ..Any thing anyone knows please tell me. thanks

Views: 253

Comment by Jim on May 20, 2012 at 6:32am

To understand diabetes I would recommend that you read Dr Bernstein -Diabetes Solution. To what extent you take his recommendations is your choice, but many have found using his principles have helped them gain control. You can do a search on here and get an idea of his recommendations.

Comment by jrtpup on May 20, 2012 at 4:19pm

Yes, please do tell us more. How low/high are your numbers? What kind of treatment do you use? What's your insulin/carb ratio? Given the amount of knowledge here, I'm sure between the 20,000 of us we can at least begin to steer you in the right direction.

Comment by Scott on May 21, 2012 at 9:04am

Just a little bit of information for you. Nervousness and Stress (especially stress) will spike your blood sugar.Raise it and lower it.So worrying about your blood sugar is stress. You sound like you are very afraid of your blood sugar spiking (up) all the time is stress, What I learned to do is to do is old fashioned. I know I can! don't worry so much, always have insulin to correct your bs when it is high. As for the insulin, what do you take? lantus and humalog, nph? if lantus, adjust it, It is your all day. next find out how your body reacts to numbers. does one unit of humalog drop you 50 if it drops more than you need to calculate it. find out what it does. see the website http://www.sharecare.com/question/correct-blood-sugar-level-insulin... ti will help you find your number.
Everything will get better.

Comment by worried mom on May 21, 2012 at 4:59pm

My insulin is Levimir 20units 2x daily or every 12 hours and im supossed to take Apidra every meal. I was taking the Novolog but I was way to sensitive to it. 1 unit would drop my sugar like a rock and the Apidra seems to be a little less strong. I think my problem is and please tell me if this makes any sence or if its even medically acurate. i believe that since i am a newly diagnosed diabetic that my body is still trying to make its own insulin sometimes. What i mean by that is I will be on a meal and insulin regimate that works for 2 or 3 months eating the relatively same meals or at least within the same carb amount per meal. Then all of a sudden it will go haywire. I have a Dexcom so its very to see trends. once it changes it either will be way to much insulin and i have to lower my dose to 12 unita Levemir once daily with no Apidra at all. That will last for a month or so then it starts to spike and stay high. So I get back on the 20 units txwice daily with the 1:30 Apidra and its fine for a couple of months. All of a sudden the current 20 twice daily 1:30 Apidra is not putting a dent in my sugar. Like all of a sudden it seems like im taking no insulin at all. Sugar staying around 400. Yet very sensitive to Apidra and very sensitive to carbs. When its 400 2 units of Apidra for correction will drop it to 40 if i do not stop it and 1 glucose tablet will send it rocketing to 500+. Do not understand the changes all the time. I almost wish i could remove my pancreas and rely souly on self injected insulin so i will have a set regiment with no sudden unexpected changes that takes a week to find what works.... any thoughts?

Comment by Scott Wilkins on May 21, 2012 at 5:04pm

Have you visited with a nutritionist? What you eat can be as important as how much you eat for a diabetic...

Comment by Brunetta on May 21, 2012 at 5:22pm

Suggestions/replies:1)You may be in what is called a ":hoineymoon"mperiod for the newy diagnose, where the pancrea still makes insulin or makes it in inconsistent amounts.
2) Please take a look at the books "thinbk Like a pancreas" and "Using Insuin" for tips. Have you been instructed on how to count carbs and dose for your meals,or are you using on a "sliding scale"? These books have very good chapters on how to use insulin.
3)I am very concerned that you are losing weight and are running blood glucoses in the 400s. That is quite serious.You need to determine if you a spillling ketones in your urine,. You can buy the ketoacidosis test strios at a pharmacy. If you are spillingg large amounts of ketones in your urine and maintaining a very high blood glucose, you may need to go to the ER.
4)Is your doctor and endocrinologist? If not, Can you go to see a diabetes team( endo, Certified Diabetes Educator, Nutrionist or Dietiian) at a University Hospital Endochrinology Clinic or at a Diabetes Community Clinic close to you?

God Bless,
Brunetta

Comment by Scott on May 21, 2012 at 7:15pm

please excuse me, I didn't see the 2 years. I always jump ahead. your explanation does sound very much like she said the homeymoon phase.Remember, your body is still making insulin, but not the way it used to. It is like a broken gas pump, sometimes 1/4 gallon for the price and sometimes 23 gallons for the same price. So it is too difficult to explain what to do. What Ms. Brunetta said is exactly what you should do. Take care of yourself, and The body is very weird sometimes, but it is still working.

Comment by worried mom on May 21, 2012 at 7:35pm

Yea I am indeed in the honeymooning phase. just wasnt sure if these extreme changes every 3 months or so was the honeymooning or something else. yes i have an endo and have been through many nutritionist. I am pretty well informed as far as the carb counting, meal planning, and adjusting my insulin accordingly. just sometimes when im doing so well these extreme changes get frustrating. My A1C is 6.4 so i hardly ever see the 300+ numbers except for when the sudden changes present themselves. I try and never eat more than 60 carbs per meal and usually eat every 3-4 hours. I do need to get more exact on meals and meal times though. I try and not take the Apidra if i dont have to. When I eat higher carb meals to which i have to use the insulin/carb ratio i always seem to have lows and then the roller coaster begins.

To better explain what i mean about i am very sensitive to Apidra and Novolog. If I eat 2 egg sandwiches which is 4 slices of bread at a total of 40 carbs at a 1:20 ratio I take 2 units of Apidra. Well the next day if i take 2 units for the same meal my sugar will crash. Basically my insulin to carb ratio changes from day to day and sometimes I can go months without having to take a single unit of Apidra even for a 60-70 carb meal. Other days I have to take 1 unit just for1 sandwich or it will spike. Its really agrivating not knowing what I need until its spiking or droping. Im alwayss chasing it instead of preventing it.

Comment by Frankie Sloane on May 23, 2012 at 12:51am

I don't know much about this, so don't take my word for it, but it sounds like you may have "brittle" diabetes. Are you familiar with that term? From about.com: "Brittle diabetes, also called labile diabetes, is a term used to describe uncontrolled type 1 diabetes. People with brittle diabetes frequently experience large swings in blood sugar (glucose) levels. These cause either hypoglycemia (low blood sugar) or hyperglycemia (high blood sugar), which is more common and sometimes extreme."

I think in the diabetes community this term is frowned upon, and from other reading that I have done, it looks as though being "brittle" reflects more upon poor diabetes management choices and unhappiness. I don't know, just my two cents.

Comment by worried mom on May 24, 2012 at 8:30pm

Never heard of that before but did some research on it. Im checking the pumps out. Im already on dexcom.just wondering if I would need them both..that brittle diabetes sounds very scaring and bad ....I dont consider my life as unhappy at all...just trying to deal with this stuff....maybe the not understanding means stress but I am happy to be alive and I love life..but thanks so much to all of you all...I have learned so much on here ...and will keep reading...

Comment

You need to be a member of Diabetes community by Diabetes Hands Foundation: TuDiabetes to add comments!

Join Diabetes community by Diabetes Hands Foundation: TuDiabetes

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service